Alert archive / Alabama / Wind Advisories in 2015

Wind Advisory 3, NWS Huntsville, AL

December 28, 201511 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Dec 28, 2015, 4:09 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Dec 28, 2015, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2015, 4:09 AM CST (10:09 UTC)
In effect from
Dec 28, 2015, 9:00 AM CST
Expired
Dec 28, 2015, 6:00 PM CST
In force
9 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WWUS74 KHUN 281009
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
409 AM CST MON DEC 28 2015

...WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING THROUGH THE
AFTERNOON...

ALZ001>010-016-TNZ076-096-097-290000-
/O.NEW.KHUN.WI.Y.0003.151228T1500Z-151229T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
409 AM CST MON DEC 28 2015

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING AND AREAS AFFECTED...9 AM CST THIS MORNING TO 6 PM CST THIS
  EVENING...FOR ALL OF NORTHERN ALABAMA AND PORTIONS OF SOUTHERN
  MIDDLE TENNESSEE. 

* WINDS...SUSTAINED SOUTHERLY WINDS WILL INCREASE INTO THE 25 TO 35
  MPH RANGE...AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE. WINDS MAY BE
  HIGHER IN ELEVATIONS ABOVE 1000 FEET. 

* IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY IN THE HIGHER
  TERRAIN. SMALL OBJECTS MAY ALSO BE BLOWN AROUND IF NOT SECURED.
  SMALL LIMBS AND BRANCHES MAY ALSO BREAK IN THESE TYPE OF WINDS. IN
  ADDITION...SHALLOW ROOTED TREES MAY BE KNOCKED DOWN DUE TO THE
  VERY SATURATED SOILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
2 follow-up statements
352 
WWUS74 KHUN 282101
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
301 PM CST MON DEC 28 2015

...WINDY CONDITIONS WILL CONTINUE THROUGH 6 PM...

ALZ001>010-016-TNZ076-096-097-290000-
/O.CON.KHUN.WI.Y.0003.000000T0000Z-151229T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
301 PM CST MON DEC 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING AND AREAS AFFECTED...THROUGH 6 PM FOR ALL OF NORTHERN
  ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE.

* WINDS...SUSTAINED SOUTHERLY WINDS WILL CONTINUE IN THE 25 TO 35
  MPH RANGE...AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE. WINDS MAY BE
  HIGHER IN ELEVATIONS ABOVE 1000 FEET.

* IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY IN THE 
  HIGHER TERRAIN. SMALL OBJECTS MAY ALSO BE BLOWN AROUND IF NOT 
  SECURED. SMALL LIMBS AND BRANCHES MAY ALSO BREAK IN THESE TYPE 
  OF WINDS. IN ADDITION...SHALLOW ROOTED TREES MAY BE KNOCKED 
  DOWN DUE TO THE VERY SATURATED SOILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
809 
WWUS74 KHUN 282352
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
552 PM CST MON DEC 28 2015

ALZ001>010-016-TNZ076-096-097-290100-
/O.EXP.KHUN.WI.Y.0003.000000T0000Z-151229T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
552 PM CST MON DEC 28 2015

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

WIND GUSTS ARE SUBSIDING ACROSS THE TENNESSEE VALLEY THIS EVENING
WITH NIGHTFALL. WHILE OCCASIONAL GUSTS OF 25 TO 30 MPH ARE STILL
POSSIBLE THROUGH 9 PM...THE STRONGEST WIND GUSTS HAVE ENDED.
THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON SCHEDULE.

$$

BCC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Dec 27, 11:13 PM CST, 4 hours 56 minutes earlier.

Area forecast discussion, Dec 27, 11:13 PM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1113 PM CST SUN DEC 27 2015

.UPDATE...
FOR 06Z TAFS

&&

.DISCUSSION...
/ISSUED 816 PM CST SUN DEC 27 2015/
SURFACE ANALYSIS THIS EVENING SHOWS A WEAK BOUNDARY
LINGERING TO THE NORTHWEST OF THE CWA. SOUTH OF THE FRONT,
PERSISTENT SOUTHEAST FLOW IS IN PLACE OUT AHEAD OF AN APPROACHING
STORM SYSTEM. FOR THE EVENING UPDATE, WE SLIGHTLY ADJUSTED THE TIMING
OF THE SYSTEM PROGGED TO IMPACT THE AREA BEGINNING TOMORROW MORNING.
WHILE SOME SHOWER AND A FEW EMBEDDED WEAK THUNDERSTORMS ARE POSSIBLE
OUT AHEAD OF THE FRONT, THE MAIN LINE IS ANTICIPATED TO PUSH IN THE
WESTERN CWA AROUND 15Z (GIVE OR TAKE AN HOUR OR TWO) AND SHIFT
THROUGH THE TENNESSEE VALLEY THROUGH BY 21-00Z. OTHERWISE, CURRENT
FORECAST IS ON TRACK.

BARRON

&&

.AVIATION...
FOR 06Z TAFS...
CIGS WILL LOWER TO MVFR CONDITIONS BETWEEN 06-08Z TONIGHT. A LINE OF
SHRA/TSRA WILL MOVE FROM WEST TO EAST ACROSS THE REGION AHEAD OF A
COLD FRONT. EXPECT THE LINE TO ARRIVE INTO THE KMSL TERMINAL BETWEEN
14-16Z AND BETWEEN 16-18Z AT KHSV. STRONG WIND GUSTS WILL ACCOMPANY
THIS LINE OF THUNDERSTORMS. MODEL GUIDANCE HAS THE LINE EXITING THE
AREA TO THE EAST BETWEEN 20-02Z. CIGS BEHIND THE LINE MAY BRIEFLY
RETURN TO VFR BUT LOW CLOUDS ARE EXPECTED TO FILL BACK IN TOMORROW
NIGHT.

AMENDMENTS WILL BE NEEDED TO HANDLE ANY CHANGES IN THE TIMING OF THE
LINE AS IT MOVES CLOSER TO THE TERMINALS.

STUMPF

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM 6 AM CST MONDAY THROUGH MONDAY EVENING FOR
     ALZ008>010.

     FLASH FLOOD WATCH FROM 6 AM CST MONDAY THROUGH MONDAY AFTERNOON FOR
     ALZ001>007-016.

TN...FLASH FLOOD WATCH FROM 6 AM CST MONDAY THROUGH MONDAY EVENING FOR
     TNZ097.

     FLASH FLOOD WATCH FROM 6 AM CST MONDAY THROUGH MONDAY AFTERNOON FOR
     TNZ076-096.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Dec 27, 5:16 PM CST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
516 PM CST SUN DEC 27 2015

ALZ001>010-016-TNZ076-096-097-281000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
516 PM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ALABAMA...
NORTHEAST ALABAMA...NORTHWEST ALABAMA AND SOUTHERN MIDDLE
TENNESSEE.

.DAY ONE...TONIGHT...

AFTER MID NIGHT, THUNDERSTORM ACTIVITY WILL INCREASE IN COVERAGE
AS A STRONG STORM SYSTEM APPROACHES THE TENNESSEE VALLEY. SOME
STORMS COULD PRODUCE GUSTY WINDS AND LOCALIZED HEAVY RAIN WHICH WILL
AGGRAVATE THE CURRENT FLOODING SITUATION. WINDS OUTSIDE OF ANY STORMS
WILL ALSO INCREASE SUNDAY NIGHT WHICH MAY LEAD TO TREE DAMAGE GIVEN
THE SATURATED SOILS ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A SQUALL LINE OF THUNDERSTORMS WILL QUICKLY MOVE EASTWARD DURING THE
DAY ON MONDAY...LIKELY IMPACTING LOCATIONS WEST OF INTERSTATE 65
DURING THE MORNING AND POINTS TO THE EAST DURING THE AFTERNOON AND
EARLY EVENING. STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH
DAMAGING WINDS AND HEAVY RAIN. THE HEAVY RAIN WILL CONTINUE TO
AGGRAVATE FLOODING CONCERNS ACROSS THE AREA. A FLASH FLOOD WATCH IS
IN EFFECT FOR THE ENTIRE AREA FROM 6 AM TO 6 PM ON MONDAY. A FEW
BRIEF TORNADOES MAY BE POSSIBLE WITH MORE ORGANIZED CELLS.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM TUESDAY NIGHT THROUGH
WEDNESDAY AS ANOTHER STORM SYSTEM IMPACTS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
LIKELY BE NEEDED ON MONDAY.

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 10:02 AM CSTSpecial Weather StatementHUNColbert43 min
Dec 28, 10:55 AM CSTSpecial Weather StatementHUNLauderdale50 min
Dec 28, 11:28 AM CSTSpecial Weather StatementHUNLawrence47 min
Dec 28, 12:45 PM CSTSpecial Weather StatementHUNLimestone45 min
Dec 28, 3:58 PM CSTSpecial Weather StatementHUNDeKalb62 min

Nearby

Wind Advisories in Alabama, 2015Wind Advisories in Tennessee, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.